- Research Article
- Open Access
Investigation of the Stability via Shadowing Property
© Sang-Hyuk Lee et al. 2009
- Received: 25 November 2008
- Accepted: 19 May 2009
- Published: 23 June 2009
The shadowing property is to find an exact solution to an iterated map that remains close to an approximate solution. In this article, using shadowing property, we show the stability of the following equation in normed group: , where , and is a mapping. And we prove that the even mapping which satisfies the above equation is quadratic and also the Hyers-Ulam stability of the functional equation in Banach spaces.
- Banach Space
- Functional Equation
- Unique Function
- Cauchy Sequence
- Group Homomorphism
The notion of pseudo-orbits very often appears in several areas of the dynamical systems. A pseudo-orbit is generally produced by numerical simulations of dynamical systems. One may consider a natural question which asks whether or not this predicted behavior is close to the real behavior of system. The above property is called the shadowing property (or pseudo-orbit tracing property). The shadowing property is an important feature of stable dynamical systems. Moreover, a dynamical system satisfying the shadowing property is in many respects close to a (topologically, structurally) stable system. It is well known that the shadowing property is a useful notion for the study about the stability theory, and the concept of the shadowing is close to this of the stability in dynamical systems.
In this paper, we are going to investigate the stability of functional equations using the shadowing property derived from dynamical systems.
H. Hyers  provided the first partial solution of Ulam's question as follows. Let and be Banach spaces with norms and respectively. Hyers showed that if a function satisfies the following inequality:
Hyers' theorem was generalized in various directions. The very first author who generalized Hyers' theorem to the case of unbounded control functions was T. Aoki . In 1978 Th. M. Rassias  by introducing the concept of the unbounded Cauchy difference generalized Hyers's Theorem for the stability of the linear mapping between Banach spaces. Afterward Th. M. Rassias's Theorem was generalized by many authors; see [5–7].
Hence this equation is called the quadratic functional equation, and every solution of the quadratic equation (1.5) is called a quadratic function.
A Hyers-Ulam stability theorem for the quadratic functional equation (1.5) was first proved by Skof  for functions where is a normed space, and is a Banach space. Cholewa  noticed that the theorem of Skof is still true if the relevant domain is replaced by an abelian group. Several functional equations have been investigated in [10–12].
We call this quadratic mapping a generalized quadratic mapping of r-type.
Before we proceed, we would like to introduce some basic definitions concerning shadowing and concepts to establish the stability; see . After then we will investigate the stability of the given functional equation based on ideas from dynamical systems.
Let us introduce some notations which will be used throughout this section. We denote the set of all nonnegative integers, a complete normed space, the closed ball centered at with radius and let be given.
A 0-pseudo-orbit is called an orbit.
Theorem 3.3 (see ).
From now on, we will simply denote the identity of and the identity of by 0. We say that is a normed (semi)group if is a (semi)group with the (semi)group norm Now, given an Abelian group and we define the mapping by the formula
Also, we are going to need the following result. Tabor et al. proved the next lemma by using Theorem 3.3.
Using the proof of [13, Theorem 2], one can easily show this lemma.
Theorems 3.5 and 3.6 yield the following corollary.
Using (4.6), we have
The authors would like to thank the referee for his (or her) constructive comments and suggestions.
- Ulam SM: Problems in Morden Mathematics. John Wiley & Sons, New York, NY, USA; 1960.Google Scholar
- Hyers DH: On the stability of the linear functional equation. Proceedings of the National Academy of Sciences of the United States of America 1941, 27: 222–224. 10.1073/pnas.27.4.222MathSciNetView ArticleMATHGoogle Scholar
- Aoki T: On the stability of the linear transformation in Banach spaces. Journal of the Mathematical Society of Japan 1950, 2: 64–66. 10.2969/jmsj/00210064MathSciNetView ArticleMATHGoogle Scholar
- Rassias ThM: On the stability of the linear mapping in Banach spaces. Proceedings of the American Mathematical Society 1978,72(2):297–300. 10.1090/S0002-9939-1978-0507327-1MathSciNetView ArticleMATHGoogle Scholar
- Rassias ThM: On the stability of functional equations in Banach spaces. Journal of Mathematical Analysis and Applications 2000,251(1):264–284. 10.1006/jmaa.2000.7046MathSciNetView ArticleMATHGoogle Scholar
- Rassias ThM: On the stability of functional equations and a problem of Ulam. Acta Applicandae Mathematicae 2000,62(1):23–130. 10.1023/A:1006499223572MathSciNetView ArticleMATHGoogle Scholar
- Rassias ThM: The problem of S. M. Ulam for approximately multiplicative mappings. Journal of Mathematical Analysis and Applications 2000,246(2):352–378. 10.1006/jmaa.2000.6788MathSciNetView ArticleMATHGoogle Scholar
- Skof F: Local properties and approximation of operators. Rendiconti del Seminario Matematico e Fisico di Milano 1983, 53: 113–129. 10.1007/BF02924890MathSciNetView ArticleMATHGoogle Scholar
- Cholewa PW: Remarks on the stability of functional equations. Aequationes Mathematicae 1984,27(1–2):76–86.MathSciNetView ArticleMATHGoogle Scholar
- Chu H-Y, Kang DS: On the stability of an -dimensional cubic functional equation. Journal of Mathematical Analysis and Applications 2007,325(1):595–607. 10.1016/j.jmaa.2006.02.003MathSciNetView ArticleMATHGoogle Scholar
- Forti GL: Hyers-Ulam stability of functional equations in several variables. Aequationes Mathematicae 1995,50(1–2):143–190. 10.1007/BF01831117MathSciNetView ArticleMATHGoogle Scholar
- Forti G-L: Comments on the core of the direct method for proving Hyers-Ulam stability of functional equations. Journal of Mathematical Analysis and Applications 2004,295(1):127–133. 10.1016/j.jmaa.2004.03.011MathSciNetView ArticleMATHGoogle Scholar
- Tabor J, Tabor J: General stability of functional equations of linear type. Journal of Mathematical Analysis and Applications 2007,328(1):192–200. 10.1016/j.jmaa.2006.05.022MathSciNetView ArticleMATHGoogle Scholar
- Tabor J: Locally expanding mappings and hyperbolicity. Topological Methods in Nonlinear Analysis 2007,30(2):335–343.MathSciNetMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.